ArticleJournal of medical case reports2023
Recurrent malignant ventricular arrhythmias and paresthesia-a mystery revealed as aconitine poisoning: a case report.
Article in Journal of medical case reports, 2023. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 2 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
2 citing papers in PubMed, 3 citations in OpenAlex.
- Seizures Secondary to Aconitum Plant Poisoning: a case report.Journal of medical case reports · 2026Article
- Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
9 authors at 3 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundWe report a case of a clinical challenge lasting for 12 months, with severe and unresolved clinical features involving several medical disciplines. CASE PRESENTATION: A 53-year-old Caucasian male, who had been previously healthy apart from a moderate renal impairment, was hospitalized 12 times during a 1-year period for a recurrent complex of neurological, cardiovascular, and gastrointestinal symptoms and signs, without any apparent etiology. On two occasions, he suffered a cardiac arrest and was successfully resuscitated. Following the first cardiac arrest, a cardiac defibrillator was inserted. During the 12th admission to our hospital, aconitine poisoning was suspected after a comprehensive multidisciplinary evaluation and confirmed by serum and urine analyses. Later, aconitine was also detected in a hair segment, indicating exposure within the symptomatic period. After the diagnosis was made, no further episodes occurred. His cardiac defibrillator was later removed, and he returned to work. A former diagnosis of epilepsy was also abandoned. Criminal intent was suspected, and his wife was sentenced to 11 years in prison for attempted murder. To make standardized assessments of the probability for aconitine poisoning as the cause of the eleven prior admissions, an "aconitine score" was established. The score is based on neurological, cardiovascular, gastrointestinal, and other clinical features reported in the literature. We also make a case for the use of hair analysis to confirm suspected poisoning cases evaluated after the resolution of clinical features.
conclusionThis report illustrates the medical challenge raised by cases of covert poisoning. In patients presenting with symptoms and signs from several organ systems without apparent cause, poisoning should always be suspected. To solve such cases, insight into the effects of specific toxic agents is needed. We present an "aconitine score" that may be useful in cases of suspected aconitine poisoning.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.